Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 249, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 13, 2019, 4:47 PM MDT for Las Animas County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2019, 4:47 PM MDT (22:47 UTC)
- Expired
- Sep 13, 2019, 5:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WUUS55 KPUB 132247
SVRPUB
COC071-132330-
/O.NEW.KPUB.SV.W.0249.190913T2247Z-190913T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
447 PM MDT Fri Sep 13 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Las Animas County in southeastern Colorado...
* Until 530 PM MDT.
* At 447 PM MDT, a severe thunderstorm was located 8 miles east of
Model, or 25 miles northeast of Trinidad, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3729 10410 3736 10411 3742 10385 3727 10381
TIME...MOT...LOC 2247Z 262DEG 9KT 3732 10408
HAIL...1.50IN
WIND...60MPH
$$
Heavener3 follow-up statements
456
WWUS55 KPUB 132302
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
502 PM MDT Fri Sep 13 2019
COC071-132330-
/O.CON.KPUB.SV.W.0249.000000T0000Z-190913T2330Z/
Las Animas CO-
502 PM MDT Fri Sep 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
At 502 PM MDT, a severe thunderstorm was located 10 miles east of
Model, or 28 miles northeast of Trinidad, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3729 10407 3737 10408 3742 10385 3727 10381
TIME...MOT...LOC 2302Z 262DEG 9KT 3733 10403
HAIL...1.00IN
WIND...60MPH
$$
29951
WWUS55 KPUB 132315
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
515 PM MDT Fri Sep 13 2019
COC071-132330-
/O.CON.KPUB.SV.W.0249.000000T0000Z-190913T2330Z/
Las Animas CO-
515 PM MDT Fri Sep 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS COUNTY...
At 514 PM MDT, a severe thunderstorm was located 13 miles east of
Model, or 30 miles east of Trinidad, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3729 10407 3734 10405 3740 10385 3727 10381
TIME...MOT...LOC 2314Z 262DEG 9KT 3733 10399
HAIL...1.00IN
WIND...60MPH
$$
29628
WWUS55 KPUB 132323
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
523 PM MDT Fri Sep 13 2019
COC071-132333-
/O.EXP.KPUB.SV.W.0249.000000T0000Z-190913T2330Z/
Las Animas CO-
523 PM MDT Fri Sep 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS COUNTY WILL
EXPIRE AT 530 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3729 10407 3734 10405 3740 10385 3727 10381
TIME...MOT...LOC 2323Z 262DEG 9KT 3733 10397
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:25 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 13, 3:25 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 325 PM MDT Fri Sep 13 2019 .SHORT TERM...(This evening through Saturday) Issued at 325 PM MDT Fri Sep 13 2019 Currently...Plenty of sun across the region today with temps warming into the 70s and 80s as of 3 pm. Winds have generally followed normal diurnal patterns, at 5-10 mph with intermittent aftn gusts to 25-30 mph for the higher peaks as well as the far eastern plains. Tonight and Tomorrow...Dry and warm conditions are expected to persist through the short term, as westerly zonal flow aloft continues. Look for clear to mostly clear skies tonight with low temps in the 30s to around 40F for the high valleys, and mid 40s to mid 50s for the plains. Saturday looks to be very similar to today though warmer as the flow aloft begins to make a shift to the southwest. plan on highs in the 70s to around 80F for the high valleys, and lower 80s to lower 90s for the plains. .LONG TERM...(Saturday night through Friday) Issued at 325 PM MDT Fri Sep 13 2019 Little change to the extended forecast thinking through Tuesday, but models are now showing a much different solution from mid-week onward. Saturday night through Tuesday...An upper low pressure system drops south into the Pacific NW Sat evening and remains there through Sun. This system will then push onshore across WA and OR on Mon, then crosses the Great Basin and ejects to the northeast across the Rockies on Tue. This path produces swift southwest flow aloft across the Four Corners region, drawing moisture up into the western half of CO and providing the fuel for showers and thunderstorms starting on Sun. Activity is expected to be isolated to scattered for Sun, then as the system starts to approach on Mon, activity will become scattered to likely for Mon and Tue. A majority of the convection is forecast to remain over the higher terrain , with just isolated activity spilling over onto the I-25 corridor while the far eastern plains remain dry. Look for low temps tonight in the 30s to around 40F for the high valleys, and mid 40s to mid 50s for the plains. One thing to note is that lows in the mt valleys tonight will come close but probably not as cold as last night, and then will be warmer in the following nights as cloud cover increases. As for the highs, plan on readings in the 70s for the high valleys, and lower 80s to lower 90s for the plains. Wednesday through Friday...As the low passes to the north across MT and the Dakotas late Tue night, it will push a dry cold front south into eastern Co, helping to cool temps slightly for the rest of the week. The EC and GFS models disagree on what will happen from Wed onward, with the GFS indicating a ridge of high pressure sets up over the region keeping another low over the West Coast. The EC keeps showing multiple upper level systems sweeping across the Pacific NW and north Rockies, well to the north of CO. Both solutions keep activity across CO as isolated at best. Plan on highs in the 70s for the high valleys, and upper 70s to upper 80s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 325 PM MDT Fri Sep 13 2019 VFR conditions expected across the forecast area over the next 24 hours, including the three main TAF sites of KCOS, KPUB and KALS. Diurnal sfc winds are anticipated, generally 5-10 kts. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...MOORE AVIATION...MOORE
Hazardous weather outlook, Sep 13, 11:13 AM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1113 AM MDT Fri Sep 13 2019 COZ058>089-093>099-141300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1113 AM MDT Fri Sep 13 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms will be possible over southern Colorado Sunday afternoon, and more widespread thunderstorms are possible Monday afternoon through Tuesday evening. Primary storm risks are wind gusts up to 50 mph, small hail, and cloud to ground lightning. Flash flooding is possible primarily over the Spring Burn Scar on Sunday and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 27/27
In the hours before
Special weather statement, Sep 13, 4:12 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Pueblo CO 412 PM MDT Fri Sep 13 2019 COZ088-094-132300- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 412 PM MDT Fri Sep 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 500 PM MDT... At 411 PM MDT, Doppler radar was tracking a strong thunderstorm over Hoehne, or 12 miles northeast of Trinidad, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Model and Hoehne. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3719 10439 3736 10438 3737 10373 3704 10382 TIME...MOT...LOC 2211Z 284DEG 19KT 3728 10433 Heavener
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:12 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Sep 13, 5:07 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| Sep 13, 5:32 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Sep 13, 5:42 PM MDT | Special Weather Statement | PUB | Las Animas | 18 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.